Mothering Forums - Reply to Topic

Thread: Do IUDs cause weight gain? How about mood changes? Reply to Thread
Title:
Message:
Drag and Drop File Upload
Drag files here to attach!
Upload Progress: 0
Trackback:
Send Trackbacks to (Separate multiple URLs with spaces) :
Post Icons
You may choose an icon for your message from the following list:
 

Register Now

In order to be able to post messages on the Mothering Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



  Additional Options
Miscellaneous Options

  Topic Review (Newest First)
08-10-2014 01:54 PM
ala149 I had the mirena, and I gained weight in a way I never have before. This was after losing all the baby weight for the third time. It was an awful experience that I regret.
08-06-2014 07:50 PM
lalalovely I had the copper IUD and I could feel it! It caused back ache, horrible cramps and generally made me feel very cranky. It seems to work well for some and not for others! I felt better the MOMENT I took it out, after two and a half years!
07-28-2014 04:36 PM
passion3flower
informative site

There's a very informative site with lots of information on how to lose weight and get rid of the mirena iud side effects and find other natural birth control options. Check out: http://mirenadetox.com/mirena-weight-gain/ Her detox has also been immensely helpful to my recovery and I seriously recommend it
09-18-2006 03:57 AM
Shelsi I had the Mirena in for 2 yrs. I actually lost weight, about 30 lbs, but I'm sure that was just because of exercise. I was moody but I am always moody, so no change for me lol.

THe hormones are more localized with the IUD and don't get into your blood stream in the same amounts the pill or the shot does.
09-12-2006 11:11 PM
mollyeilis I would think the copper, no hormones, one would be OK (though it IS introducing something into the body, and the body can always react to things that are put inside of it!!!), but the hormonal ones would cause the same issues that hormones can cause.

I think it's interesting that the Mirena says "non-estrogen", and if you don't read further a person (general, typical, non-reading person, not talking about anyone here) might think that means "oh there are no hormones!" And yet, that's not true. http://www.mirena-us.com/faq.html?C=&c=S1
09-12-2006 05:22 PM
mombygrace1 i had mirena for about 4yrs. it did cause moodswings and reduced libido. i kept getting conflicting messages from people but sisne i removed it I have noticed a real change for the better.
09-12-2006 01:39 PM
kimkabob5 I had the Mirena. It made me moody, lose my sex drive and gain weight. Not every one experiences this though. Many people swear by it. I only had it removed because it had moved out of place and caused severe bleeding. Hence my little Mr. Joe!
09-11-2006 04:02 PM
Sonnenwende I have a copper IUD. I am mostly satisfied. The bleeding is now pretty normal and the spotting has stopped. I haven't noticed mood swings, and I have lost a few pounds since getting it. I have some cramps, but nothing tragic. My real problem is with the number of yeast infections I seem to be getting with it. I don't know if I will remove it only for this reason though, because otherwise I am fine with it.
09-10-2006 11:55 PM
artgoddess I have a friend who got the non-hormonal one removed because she was sure it was causing her mood swings. When she had it removed she was chatting with her GYN and told him "I know you are going to think I'm crazy but I'm sure this is making me hormonal" and he replied, "No I don't think you are crazy at all, you are not the first woman I have had a complaint from."

And come to think of it she has dropped about 10 pounds in the last three months. I haven't asked her about it, just assumed it was diet and exercise.
09-10-2006 11:51 PM
mamababamba Having relied on condoms and a diaphragm for 15 years my dh and I are in heaven over the IUD. I had more pain the first period or so and now I don't notice it being any worse, however in my case I do bleed lightly for a few extra days which is kind of a drag. Overall though, we are really happy.
09-06-2006 06:51 AM
aurora.maia I have one since almost 16 months ago. I don't think it causes weight gain or mood swings, but it makes my low back / hip pain so often.

And it also leads to a bit painful menstrual period.

A friend of mine even had a severe bleeding, so she changed into pills.

Hope that helps.
09-06-2006 04:29 AM
Imogen No weight gain or mood swings while I had the normal IUD fitted.
09-04-2006 12:11 AM
~Kristina~ I have Mirena and I am definitely moody. I haven't gained any weight though.
08-31-2006 08:30 AM
accountclosed3 yeah, this would be more likely with a hormonal one.
08-30-2006 08:35 PM
Bartock Maybe the hormonal one, but not the non-hormonal one
08-30-2006 08:34 PM
AugustineM I don't know first hand, but I asked my midwife both of those questions and she said from her experience IUDs didn't cause either. She said she had women that complained of both while on Depo, but she said she hadn't had one complaint about IUDs causing those... and they insert 1-2 a DAY!
08-30-2006 07:09 PM
Nathan1097 I haven't noticed any. I have the Mirena. Weight gain or loss has been due to exercise or lack therof.
08-30-2006 06:57 PM
vermontgirl I am just curious because im thinking of having one....

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off